MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH COUGAR LS LATERAL CAGE SYSTEM LORDOTIC CAGE 18 X 14 X 50MM, 15 DEGREES; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH COUGAR LS LATERAL CAGE SYSTEM LORDOTIC CAGE 18 X 14 X 50MM, 15 DEGREES; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 189150614
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the cage broke during impaction into hard bone where the space was extremely collapsed.Screws were later inserted to back up the interbody fusion and the screwdrivers stripped during final tightening attempting to back out the screws and adjust the height.No fragments were generated.The cage will stay implanted.The surgeon packed the rest of the space with bone.Procedure was successfully completed with no surgical delay.There was no patient consequences.Concomitant device reported: unknown impaction instruments (part # unknown, lot # unknown, quantity unknown), unknown insertion instruments (part # unknown, lot # unknown, quantity unknown).This report is for one (1) cougar ls lateral cage system lordotic cage 18 x 14 x 50mm, 15 degrees.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary: complaint summary it was reported that on an unknown date, the cage broke during impaction into hard bone where the space was extremely collapsed.Screws were later inserted to back up the interbody fusion and the screwdrivers stripped while final tightening and also while attempting to back out the screws to adjust the height.No fragments were generated.The cage will stay implanted.The surgeon packed the rest of the space with bone.Procedure was successfully completed with no surgical delay.There was no patient consequences.Concomitant device reported: unknown impaction instruments (part# unknown, lot# unknown, quantity unknown ).Unknown insertion instruments (part# unknown, lot# unknown, quantity unknown ).This complaint involves five (5) devices.The device was not returned.A photo-investigation was performed on the image.A broken cage implant was observed; fragments were not visible in the image.No other issues were noted.No device identifiers were visible.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition was confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D11: concomitant product added to complaint.H3, h4, h6: part number:338.31, synthes lot number: 7287833, supplier lot number: n/a, release to warehouse date: 12mar2013, expiration date: n/a, manufactured by synthes jennersville.No ncrs were generated during production.Investigation summary: complaint summary it was reported that on an unknown date, the cage broke during impaction into hard bone where the space was extremely collapsed.Screws were later inserted to back up the interbody fusion and the screwdrivers stripped while final tightening and also while attempting to back out the screws to adjust the height.No fragments were generated.The cage will stay implanted.The surgeon packed the rest of the space with bone.Procedure was successfully completed with no surgical delay.There was no patient consequences.Concomitant device reported: unknown impaction instruments (part# unknown, lot# unknown, quantity unknown ).Unknown insertion instruments (part# unknown, lot# unknown, quantity unknown ).This complaint involves five (5) devices the device was not returned.A photo-investigation was performed on the image.A broken cage implant was observed; fragments were not visible in the image.No other issues were noted.No device identifiers were visible.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition was confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a broken cage implant was observed; fragments were not visible in the image.No other issues were noted.No device identifiers were visible.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The complaint condition was confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COUGAR LS LATERAL CAGE SYSTEM LORDOTIC CAGE 18 X 14 X 50MM, 15 DEGREES
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10860795
Report Number1526439-2020-02219
Device Sequence Number14535315
Product Code MAX
UDI-Device Identifier10705034356815
UDI-Public(01)10705034356815
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173787
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189150614
Device Catalogue Number189150614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/20/2020
12/17/2020
01/26/2021
03/21/2021
05/13/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date11/24/2020
01/11/2021
01/29/2021
04/14/2021
05/13/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COUGAR LS 18X14X50 15-DEG LORD; REDUCTION SHAFT; REDUCTION SHAFT; T20 SCREWDRIVER SHAFT; T20 SCREWDRIVER SHAFT; T20 SCREWDRIVER SHAFT; UNKNOWN IMPACTION INSTRUMENTS; UNKNOWN IMPACTION INSTRUMENTS; UNKNOWN IMPACTION INSTRUMENTS; UNKNOWN INSERTION INSTRUMENTS; UNKNOWN INSERTION INSTRUMENTS; UNKNOWN INSERTION INSTRUMENTS; VIPER2 FINAL TIGHTENER DRIVER; VIPER2 FINAL TIGHTENER DRIVER; VIPER2 SCREW EXTENSION, OPEN; VIPER2 SCREW EXTENSION, OPEN; X25 FINAL TIGHTENER; X25 FINAL TIGHTENER; X25 FINAL TIGHTENER; X25 FINAL TIGHTENER; X25 FINAL TIGHTENER; X25 FINAL TIGHTENER; X25 FINAL TIGHTENER; X25 FINAL TIGHTENER; X25 FINAL TIGHTENER; X25 FINAL TIGHTENER; T20 SCREWDRIVER SHAFT; UNKNOWN IMPACTION INSTRUMENTS; UNKNOWN INSERTION INSTRUMENTS; X25 FINAL TIGHTENER; X25 FINAL TIGHTENER
Outcome Attributed to Adverse Event Required Intervention;